darwin is a member of the Pharmacy Reviewer forum
Total Posts: 27
User Title: Member
I had major surgery due to an accident and was sent home with several scripts, one of them for Cleocin. While I did not have a bacterial infection, my surgeon wanted to make sure I didn't get an infection. I'd never taken clindamycin before, but was told by the pharmacist that it was a powerful antibiotic.
I had to take this medication for several weeks. It was very hard on my gut, to say the least. Between the antibiotic drips I had in the hospital following surgery to using Cleocin at home for two plus weeks, my gut was working overtime. I had awful diarrhea as the worst side effect from this medication. I'm not talking loose stools after taking a milder antibiotic, either. When I had to go, I was moving as fast as I could to get to the bathroom. This happened repeatedly during the day and night. It was pretty awful.
Other than that, I'd say the next worse thing was the taste of this medicine. It's highly, highly bitter. Something you want to swallow immediately after you've put it into your mouth. Thinking about the taste of Cleocin still makes me feel sick to my stomach.
This drug is certainly one of the best, that's for sure. I never got any infection post-surgery, so Cleocin did it's job. I highly recommend this antibiotic if your doctor orders it. Just be sure to have Activia or a yogurt shot drink like it stocked in your fridge. Clindamycin will tear your gut up, but it definitely keeps the nasties from invading.